MAUDE Adverse Event Report: CIRCULATORY TECHNOLOGY INC BIGGER BETTER BLADDER; RESERVOIR, BLOOD, CARDIOPULMONARY BYPASS

CIRCULATORY TECHNOLOGY INC BIGGER BETTER BLADDER; RESERVOIR, BLOOD, CARDIOPULMONARY BYPASS
Model Number BBB38
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user states that the bigger better-bladder failed due to a leaking pigtail the unit was not returned for inspection and confirmation.This is the first and only complaint received for a leaking pigtail since implementation of a corrective action on 10/6/2017.Each unit is tested during the manufacturing process and no issues were reported.A review of the ohr found no evidence of nonconformities with no reported defects.Since implementation of the corrective action on 10/6/17, this is the only report of a leaking pigtail.Specifically, (b)(4) lots of better-bladders and bigger better-bladders have been manufactured with this complaint resulting in a defect rate of (b)(4).The leaking pigtail could not be confirmed and hence may have been caused by other factors.For example, the leak may have been due to a poor connection anywhere between the pigtail and the pressure transducer (e.G.Numerous stopcocks and numerous luer fittings) and not a leaking pigtail.Note the udi # is (b)(4).
 
Event or Problem Description
From medwatch report (b)(4): the bigger better bladder in the ecmo circuit has an air chamber on the outside for equilibrating the pressure during the run that ensures appropriate negative pressure on the system.During the previous night, specialist has trouble maintaining in the air chamber to the right pressure.They found the air chamber pigtail was leaking requiring the blabber to be changed on the circuit.The patient was off bypass for 1:20 (one minute 20 seconds) during the change, but tolerated the brief time without incident.Possibly a manufacturer defect.Event was related to a defective consumable which was replaced with no event.Machine did not malfunction-no further action by biomed.

Brand Name
BIGGER BETTER BLADDER
Common Device Name
RESERVOIR, BLOOD, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
CIRCULATORY TECHNOLOGY INC
21 singworth st.
oyster bay NY 11771
MDR Report Key9354816
Report Number1000522036-2019-00001
Device Sequence Number18966554
Product Code DTN
UDI-Device Identifier00851997007011
UDI-Public(01)00851997007011(10)S19955(17)201113(11)171113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K98124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2020
Device Model NumberBBB38
Device Catalogue NumberBBB38
Device Lot Number5300-S19955
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2019
Initial Report FDA Received Date11/21/2019
Patient Sequence Number1
Patient Age23 YR